Alert archive / South Dakota / River Flood Warnings in 2018

River Flood Warning 69, NWS Sioux Falls, SD

April 22, 2018Moody County, South Dakota; Pipestone County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Apr 22, 2018, 9:39 PM CDT for Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 22, 2018, 9:39 PM CDT (02:39 UTC)
Expired
Apr 23, 2018, 9:39 PM CDT
In force
24 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Pipestone County, MN, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 57 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pipestone Creek at Pipestone (PIPM5).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

336 
WGUS43 KFSD 230239
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
939 PM CDT Sun Apr 22 2018

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Minnesota...South Dakota...

  Pipestone Creek At Pipestone
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

MNC117-SDC101-240639-
/O.NEW.KFSD.FL.W.0069.180423T0239Z-000000T0000Z/
/PIPM5.1.ER.180422T2331Z.180423T0130Z.000000T0000Z.NO/
939 PM CDT Sun Apr 22 2018

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Pipestone Creek At Pipestone.
* Until further notice.
* At 08PM Sunday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* At stages near 16.0 feet...The lower left bank overflows. 

&&
 
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
          4397 9640 4402 9641

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  Recent Observed
         Stage  Stage  Time      Stage  Time       Crest Time

PIPESTONE CREEK
PIPM5    16.0   16.19 Sun 8 PM
1 follow-up statement
389 
WGUS83 KFSD 231533
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1033 AM CDT Mon Apr 23 2018

...The Flood Warning is cancelled for the following rivers in 
Minnesota...South Dakota...

  Pipestone Creek At Pipestone

...The Flood Warning continues for the following rivers in 
Minnesota...South Dakota...Iowa...
  
  Split Rock Creek Below Jasper
  Rock River At Rock Rapids
  Ocheyedan River Near Spencer
  Little Sioux River Near Milford
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
  West Fork Des Moines River Near Windom
  Redwood River At Russell
  Redwood River Near Marshall
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

MNC083-241933-
/O.CON.KFSD.FL.W.0068.000000T0000Z-000000T0000Z/
/RUSM5.1.ER.180422T1650Z.180423T0330Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Redwood River At Russell.
* until further notice.
* At 09AM Monday the stage was 15.8 feet.
* Flood stage is 14.0 feet.

&&
 
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
          4436 9585 4429 9597

$$

MNC083-241933-
/O.EXT.KFSD.FL.W.0064.000000T0000Z-180426T1400Z/
/MSHM5.2.ER.180422T2330Z.180424T0600Z.180425T1400Z.NO/
1033 AM CDT Mon Apr 23 2018

...Flood Warning extended until Thursday April 26... 
The Flood Warning continues for
  The Redwood River Near Marshall.
* until Thursday morning.
* At 09AM Monday the stage was 14.6 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to 15.2 feet by Tuesday April 24.
* At stages near 14.0 feet...There will be minor flooding of low 
  lying areas outside of Marshall. 

&&
 
LAT...LON 4436 9585 4441 9591 4453 9579 4453 9559
          4448 9559 4448 9572

$$

MNC133-SDC099-241933-
/O.CON.KFSD.FL.W.0065.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.180421T0221Z.180421T1930Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Split Rock Creek Below Jasper.
* until further notice.
* At 10AM Monday the stage was 91.8 feet.
* Flood stage is 91.0 feet.
* At stages near 91.0 feet...The lower banks on this stretch of the 
  creek are overtopped. The low water crossing on 250th Street at the 
  MN/SD state line is flooded. 

&&
 
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
          4372 9654 4381 9649

$$

IAC119-241933-
/O.EXT.KFSD.FL.W.0058.000000T0000Z-180426T1500Z/
/RAPI4.1.ER.180422T1603Z.180423T1330Z.180425T1500Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Rock River At Rock Rapids.
* until Thursday morning.
* At 10AM Monday the stage was 13.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is cresting now and will fall below flood stage
  on Wednesday April 25.
* At stages near 13.0 feet...The lower banks on the left side of the 
  river will begin flooding. 

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

IAC041-241933-
/O.EXT.KFSD.FL.W.0059.000000T0000Z-180427T0600Z/
/SPOI4.1.ER.180422T1515Z.180424T0000Z.180426T0600Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* until late Thursday night.
* At 09AM Monday the stage was 8.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 8.8 feet later today.
* At stages near 9.5 feet...Significant amounts of pasture and other 
  farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-241933-
/O.CON.KFSD.FL.W.0067.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.180421T0300Z.180423T1315Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 09AM Monday the stage was 13.7 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Saturday 
  April 21.
* At stages near 14.0 feet...Significant amounts of pasture and other
  farm lands begin to flood. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-241933-
/O.CON.KFSD.FL.W.0046.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.180414T0415Z.180424T0000Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until further notice.
* At 09AM Monday the stage was 12.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 12.9 feet later today.
* At stages near 14.0 feet...City sewers in Spencer can begin to back
  up. Highway 18 between Spencer and Dickens can start flooding if 
  flows on the tributary creeks are also very high. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-241933-
/O.CON.KFSD.FL.W.0047.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.180418T0405Z.180426T1200Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until further notice.
* At 10AM Monday the stage was 18.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.0 feet by Thursday 
  April 26.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

MNC033-063-241933-
/O.CON.KFSD.FL.W.0070.000000T0000Z-000000T0000Z/
/WDOM5.1.ER.180423T0640Z.180423T1430Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The West Fork Des Moines River Near Windom.
* until further notice.
* At 10AM Monday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* Recent activity...The river rose above flood stage on Monday April 
  23.
* At stages near 19.0 feet...Minor lowland flooding begins along the 
  lower east bank. 

&&
 
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
          4375 9512 4388 9520

$$

MNC117-SDC101-231603-
/O.CAN.KFSD.FL.W.0069.000000T0000Z-180423T1533Z/
/PIPM5.1.ER.180422T2331Z.180423T0130Z.180423T0301Z.NO/
1033 AM CDT Mon Apr 23 2018

The Flood Warning is cancelled for
  The Pipestone Creek At Pipestone.
* At 09AM Monday the stage was 14.5 feet.
* Flood stage is 16.0 feet.

&&
 
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
          4397 9640 4402 9641

$$

&& 
Location Flood  Latest Observed   Maximum Forecast  Recent Observed
         Stage  Stage  Time       Stage  Time       Crest Time

REDWOOD RIVER
RUSM5    14.0   15.75 Mon 9 AM                      16.3  Sun Apr 22
MSHM5    14.0   14.65 Mon 10 AM   15.2  Tue 1 AM 

SPLIT ROCK CREEK
JSPM5    91.0   91.83 Mon 10 AM                     92.6  Sat Apr 21

ROCK RIVER
RAPI4    13.0   13.79 Mon 10 AM   13.8  Mon 1 PM

OCHEYEDAN RIVER
SPOI4     8.0    8.68 Mon 10 AM    8.8  Mon 7 PM 

LITTLE SIOUX RIVER
MIFI4    12.0   13.66 Mon 9 AM                      13.8  Mon Apr 23
SPWI4    10.0   12.56 Mon 9 AM    12.9  Mon 7 PM 
LNNI4    18.0   18.47 Mon 10 AM   19.0  Thu 7 AM  

WEST FORK DES MOINES RIVER
WDOM5    19.0   19.39 Mon 10 AM                     19.4  Mon Apr 23

PIPESTONE CREEK
PIPM5    16.0   14.52 Mon 9 AM                      16.2  Sun Apr 22

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:14 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 22, 6:14 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
614 PM CDT Sun Apr 22 2018

.SHORT TERM...(This evening through Monday)
Issued at 221 PM CDT Sun Apr 22 2018

A really nice Spring day across the region, with light winds and
temperatures near normal levels for the second half of April. Cooler
easterly flow off the snowpack in Minnesota is keeping a few areas
below 60, but elsewhere should see highs in the 60s.  Overall, a
relatively quiet forecast continues with little in the way of high
impact weather.

Tonight:  A bit of cloud cover overnight, but another normal April
night expected.  Temperatures will fall into the 30s, with the
coldest readings over the lingering snow in Iowa and Minnesota.

Monday:  It's shaping up to be a spectacular start to the new week
on Monday. 925 mb temperatures will average 4-6 degrees warmer than
we started Sunday out with.  Even with light mixing, should see
temperatures climb well into the 60s. A few 70s may also be
possible.

.LONG TERM...(Monday night through Sunday)
Issued at 221 PM CDT Sun Apr 22 2018

Monday Night through Tuesday: Today's model guidance has trended 50
miles further northeast with the upper trough moving through the
Central and Northern Plains on Tuesday. This system will bring an
area of light rain to areas mostly west of I-29 by Tuesday morning.
Higher rain amounts shouldn't really spread too far to the east
given the systems expected southward drop into northern Kansas by
late Tuesday.

Wednesday: A slight warmup on Wednesday behind this system with
southwesterly low level flow, but temperatures may still fall just
below normal.

Thursday: Really minimal changes to the forecast for Thursday as the
next system quickly drops into the Northern US.  A frontal boundary
moves through prior to daybreak Thursday, with minimal Pacific
moisture moving through with it.  With most of the moisture
lingering behind the front, only a passing area of sprinkles or very
light rain will move through by Thursday afternoon.

Friday-Sunday:  Mid-level heights quickly build for the end of the
week and upcoming weekend.  This means good news for those that like
above normal temperatures. A favorable westerly wind will push highs
above normal and into the 60s Friday.  This warmup will continue
into the weekend, with highs above normal both days.  Have blended
forecast with warmer WPC guidance, given bias corrected grids are
likely too cold. Models are still a bit split on the idea of a front
moving through the area by Sunday.  Either way, little in the way of
precipitation is expected.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 613 PM CDT Sun Apr 22 2018

VFR conditions expected through the TAF period.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...Dux
LONG TERM...Dux
AVIATION...JM
Hazardous weather outlook, Apr 22, 5:01 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
501 PM CDT Sun Apr 22 2018

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-232215-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
501 PM CDT Sun Apr 22 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:41 AM CDTRiver Flood WarningFSDMoody7 days
Apr 23, 10:41 AM CDTRiver Flood WarningFSDLincoln9 days
Apr 23, 10:41 AM CDTRiver Flood WarningFSDMinnehaha, Moody14 days
Apr 23, 10:41 AM CDTRiver Flood WarningFSDMoody18 hr
Apr 23, 5:08 AM CDTRiver Flood WarningFSDCottonwood, Jackson12 days

Nearby

River Flood Warnings in South Dakota, 2018River Flood Warnings in Minnesota, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.